MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM TWIST DRILL WITH J NOTCH 1.1 X 50MM, 15MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION 1.5MM SYSTEM TWIST DRILL WITH J NOTCH 1.1 X 50MM, 15MM STOP; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that when the surgeon used the drill tip normally to fix the zygomatic fracture reduction during a procedure that the drill tip broke.Attempts have been made and no further information has been provided at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Item was not returned for investigation.A photo was provided, which shows the fractured twist drill.The drill was fractured at the neck, near the start of the fluted section.Part and lot information could not be confirmed from the photo provided.Review of the certs identified no deviations or anomalies during manufacturing.A supplier dhr review was not conducted as material cert confirms that the material and hardness of the instrument meet specification requested as certs show.Review of end level device history record(s) not performed as it is package and label only and reported event is not associated with packaging or labeling a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6 component code: g04 drill.The product was returned for investigation.Visual examination of the returned product shows the twist drill is fractured.The drill was fractured at the neck, near the start of the fluted section.Part and lot information was confirmed via the returned device.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
1.5MM SYSTEM TWIST DRILL WITH J NOTCH 1.1 X 50MM, 15MM STOP
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
christina arnt
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key13522716
Report Number0001032347-2022-00041
Device Sequence Number5311503
Product Code HBE
UDI-Device Identifier00841036013196
UDI-Public(01)00841036013196((10)318909
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7148
Device Lot Number318909
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer03/03/2022
04/21/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date03/14/2022
04/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown